stopping Victoza suddenly....and the ravenous monster within

LeilaB
By LeilaB Latest Reply 2016-11-03 18:00:07 -0500
Started 2012-08-23 01:00:36 -0500

I have changed my medications several times since my diagnosis in November. My doctor thoughtfully put me on Victoza 3 weeks ago. I did experience nausea, but I was so happy with my numbers and how it cut my appetite. I was getting used to it, and then I ran out out of the pen that my doctor had given me. Apparently, the pharmacy was not authorized by my insurance to fill it, and I am now waiiting for the doctor's pre-authorization to be processed and in the meantime I am really struggling. It's like I have this ravenous beast inside that just wants to eat and eat…to make matters worse my sugar is high, much higher than it was 3 weeks ago before I started Victoza. I actually hit 325 after lunch today, and I didn't really overdo it. I ate a little bit too much maybe, but not enough to warrant this kind of spike. I'm stuck in this vicious cycle, high sugar leads to food cravings, and I'm really frustrated. I hope that I will get my authorization tomorrow because I have been so sick. Did anyone else stop Victoza suddenly and have this kind of reaction?


9 replies

Depositire
Depositire 2016-11-03 16:16:17 -0500 Report

Yes, I stopped Victoza after a few months on this medication. I was diagnosed with gastric parisis while on it and then my primary who disperses my Victoza told me that it was from that. He knew I was having stomach issues so why did he not tell me before all the testing that was not necessary. The short answer is that my sugar is higher than it was before taking the medication. I want to eat continuously all day long. I wish I had never started taking it. I will be off to see an endocrinologist next week. I have not had such horrible cravings in my life.

suecsdy
suecsdy 2016-11-03 18:00:07 -0500 Report

I took Victoza for about 4 months and had to switch to Bydureon because of ins. In the beginning, I did have a few tummy issues, but settled down after a while. Both these meds work by slowing the rate at which your stomach empties, which is supposed to make you feel full longer. I think I actually like the Bydureon more and I only inject it once a week. They are both the same class of drug though, so Bydureon would probably have the same effect for you. So far I'm tolerating it well.

Armourer
Armourer 2012-08-24 01:10:02 -0500 Report

Sorry for your troubles. I've been on victoza now for six months, my numbers are great, even able to cheat a little once in awhile. But I've only lost maybe eight pounds. My problem is I don't eat enough before taking it or after. Never been nausea on it. However, my insurance wouldn't authorize it at all. Had to jump through the insurance hoops for two months before they okayed it. Thing to remember is it's to control your BGs, not your weight. Good luck, watch those carbs and portion control.

Next Discussion: Hackable Insulin Pumps »